MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 ACETABULAR SYSTEM SHELL 52E; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 ACETABULAR SYSTEM SHELL 52E; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: unk shell; cat# 110003634 lot# 3140953 biolox delta cer lnr 36mm e, g2: foreign ¿ china.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial hip procedure, the polyethylene liner was unable to be implanted into the cup.Repeated attempts to implant the liner at the correct angle continued to fail.The corresponding ceramic liner was then used and could not be implanted.The first cup was removed and a second, larger cup was installed.The surgeon attempted to implant the polyethylene liner and was unsuccessful.The corresponding ceramic liner was able to be successfully implanted into the second cup to complete the procedure.There was a 25 minute surgical delay.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d9; g3; h2; h3; h6; h10.Visual examination of the returned product/provided pictures identified liners lot 7252613 and 7264159, and shell lot 7659826.Shell: bio debris is embedded in the porous surface and in the anti rotation scallops.Scratches are noted on the inner spherical surface.Apical hole thread shows galling and deformation from use.Apical hole plug and screw hole plugs were not returned with the device for review.No other damage was noted.Shell was dimensionally inspected at f71 overall width on the print and found to be in specification.Dhr shows shell to be 100% cmm inspected during manufacturing.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.Unable to confirm complaint.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
G7 ACETABULAR SYSTEM SHELL 52E
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19483130
Report Number0001825034-2024-01513
Device Sequence Number12845953
Product Code PBI
UDI-Device Identifier00880304524224
UDI-Public(01)00880304524224(17)331121(10)7659826
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010000663
Device Lot Number7659826
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale